Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 61, NWS Medford, OR

December 23, 2014

NWS Medford, OR issued this gale warning at Dec 23, 2014, 2:36 AM PST. It took effect at Dec 24, 2014, 4:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 2:36 AM PST (10:36 UTC)
In effect from
Dec 24, 2014, 4:00 AM PST
Expired
Dec 24, 2014, 1:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WHUS76 KMFR 231036
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 AM PST TUE DEC 23 2014

...STRONG COLD FRONT WITH NORTH GALES AND VERY STEEP SEAS
WEDNESDAY...

.A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE WATERS
WEDNESDAY. THERE WILL BE A SHORT PERIOD OF MODERATE SOUTH WINDS
AHEAD OF THE FRONT TUESDAY NIGHT...BUT THE STRONGEST WINDS...WITH
AN ABRUPT SHIFT TO NORTH...ARE EXPECTED IMMEDIATELY BEHIND THE
FRONT ON WEDNESDAY. EXPECT NORTH GALES ALONG WITH VERY STEEP
COMBINED SEAS.

PZZ350-356-376-232345-
/O.EXT.KMFR.SW.Y.0151.000000T0000Z-141224T1500Z/
/O.NEW.KMFR.GL.W.0061.141224T1500Z-141224T2100Z/
/O.UPG.KMFR.GL.A.0040.141224T2100Z-141225T0600Z/
/O.NEW.KMFR.SE.W.0082.141224T1500Z-141225T0000Z/
/O.UPG.KMFR.SE.A.0045.141224T2100Z-141225T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
236 AM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
7 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HAZARDOUS
SEAS WATCH TO A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM
7 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH HAS ALSO BEEN UPGRADED
TO A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 1 PM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 7 AM PST WEDNESDAY.

* SEAS: WEST SWELL 10 TO 12 FEET 13 SECONDS THROUGH EARLY THIS
  MORNING...WITH PERIODS LENGTHENING TO 15 TO 17 SECONDS ON
  TUESDAY AND CONTINUING THROUGH WEDNESDAY. IN ADDITION...WINDS
  ASSOCIATED WITH A STRONG COLD FRONT ARE EXPECTED TO ADD MODERATE
  CHOP TO THE SWELL ON WEDNESDAY WITH COMBINED SEAS BECOMING VERY
  STEEP.

* WINDS: SOUTH 15 TO 25 KT DEVELOPING TUESDAY NIGHT...SHIFTING
  ABRUPTLY TO NORTH WEDNESDAY AFTERNOON AND INCREASING TO GALES 30
  TO 35 KT WITH GUSTS TO 45 KT POSSIBLE.

* AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL 
  THROUGH WEDNESDAY. STRONG WINDS ON WEDNESDAY WILL SPREAD 
  FROM NORTH TO SOUTH AND BE STRONGEST NEAR CAPE BLANCO AND 
  BEYOND 5 NM FROM SHORE ELSEWHERE. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-232345-
/O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1200Z/
/O.UPG.KMFR.GL.A.0040.141224T1200Z-141225T0600Z/
/O.NEW.KMFR.SE.W.0082.141224T1200Z-141225T0000Z/
/O.NEW.KMFR.GL.W.0061.141224T1200Z-141224T2100Z/
/O.UPG.KMFR.SE.A.0045.141224T1200Z-141225T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
236 AM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HAZARDOUS
SEAS WATCH TO A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM
4 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH HAS ALSO BEEN UPGRADED
TO A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST WEDNESDAY.

* SEAS: WEST SWELL 10 TO 12 FEET 13 SECONDS THROUGH EARLY THIS
  MORNING...WITH PERIODS LENGTHENING TO 15 TO 17 SECONDS ON
  TUESDAY AND CONTINUING THROUGH WEDNESDAY. IN ADDITION...WINDS
  ASSOCIATED WITH A STRONG COLD FRONT ARE EXPECTED TO ADD MODERATE
  CHOP TO THE SWELL ON WEDNESDAY WITH COMBINED SEAS POSSIBLY
  BECOMING VERY STEEP.

* WINDS: SOUTH 15 TO 25 KT DEVELOPING TUESDAY NIGHT...SHIFTING
  ABRUPTLY TO NORTH EARLY WEDNESDAY MORNING AND INCREASING TO
  GALES 30 TO 35 KT WITH GUSTS TO 45 KT POSSIBLE.

* AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL
  THROUGH WEDNESDAY. STRONG WINDS ON WEDNESDAY WILL SPREAD FROM
  NORTH TO SOUTH AND BE STRONGEST OFF CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE 

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
750 
WHUS76 KMFR 232319
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST TUE DEC 23 2014

...STRONG COLD FRONT WITH NORTH GALES AND VERY STEEP SEAS
WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS WEDNESDAY.
THERE WILL BE A SHORT PERIOD OF MODERATE SOUTHWEST WINDS AHEAD OF
THE FRONT TONIGHT. BUT THE STRONGEST WINDS...WITH AN ABRUPT SHIFT
TO NORTH...ARE EXPECTED IMMEDIATELY BEHIND THE FRONT ON WEDNESDAY.
EXPECT NORTH GALES ALONG WITH VERY STEEP COMBINED SEAS.

PZZ350-356-376-241230-
/O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1500Z/
/O.CON.KMFR.GL.W.0061.141224T1500Z-141224T2100Z/
/O.CON.KMFR.SE.W.0082.141224T1500Z-141225T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
319 PM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 1 PM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
WEDNESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 1 PM PST
WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 7 AM PST WEDNESDAY. 

* SEAS: DOMINATED BY A WEST SWELL 10 TO 12 FEET AT 16 SECONDS THIS
  EVENING THEN COMBINING WITH HIGH AND VERY STEEP WIND WAVES TO
  PRODUCE SEAS OF 13 TO 15 FT LATE TONIGHT THROUGH WEDNESDAY. SEAS
  WILL DIMINISH BUT REMAIN HIGH AND STEEP WEDNESDAY NIGHT THROUGH
  THURSDAY.

* WINDS: BECOMING SOUTHWEST 15 TO 25 KT TONIGHT...SHIFTING
  ABRUPTLY TO NORTH WEDNESDAY MORNING AND INCREASING TO GALES 30
  TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG THROUGH
  WEDNESDAY AFTERNOON THEN DIMINISH BUT REMAIN MODERATE WEDNESDAY
  NIGHT.

* AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL
  THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH
  ON WEDNESDAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND
  5 NM FROM SHORE ELSEWHERE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-241230-
/O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1200Z/
/O.CON.KMFR.GL.W.0061.141224T1200Z-141224T2100Z/
/O.CON.KMFR.SE.W.0082.141224T1200Z-141225T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
319 PM PST TUE DEC 23 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST WEDNESDAY. 

* SEAS: DOMINATED BY A WEST SWELL 10 TO 12 FEET AT 16 SECONDS THIS
  EVENING THEN COMBINING WITH HIGH AND VERY STEEP WIND WAVES TO
  PRODUCE SEAS OF 13 TO 15 FT LATE TONIGHT THROUGH WEDNESDAY. SEAS
  WILL DIMINISH BUT REMAIN HIGH AND STEEP WEDNESDAY NIGHT THROUGH
  THURSDAY.

* WINDS: BECOMING SOUTHWEST 15 TO 25 KT TONIGHT...SHIFTING
  ABRUPTLY TO NORTH LATE TONIGHT AND INCREASING TO GALES 30 TO 35
  KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG THROUGH
  WEDNESDAY AFTERNOON THEN DIMINISH BUT REMAIN MODERATE WEDNESDAY
  NIGHT.

* AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL
  THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH
  LATE TONIGHT INTO WEDNESDAY AND WILL BE STRONGEST NEAR CAPE
  BLANCO AND BEYOND 5 NM FROM SHORE ELSEWHERE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
849 
WHUS76 KMFR 241056
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 AM PST WED DEC 24 2014

PZZ350-356-376-250000-
/O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1500Z/
/O.CON.KMFR.GL.W.0061.141224T1500Z-141224T2100Z/
/O.CON.KMFR.SE.W.0082.141224T1500Z-141225T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 AM PST WED DEC 24 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 4 PM PST THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM
7 AM THIS MORNING TO 1 PM PST THIS AFTERNOON. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

* SEAS: WEST SWELL AND STEEP WIND WAVES WILL COMBINE TO PRODUCE
  SEAS OF 13 TO 15 FT TODAY. SEAS WILL DIMINISH BUT REMAIN HIGH
  AND STEEP TONIGHT THROUGH THURSDAY.

* WINDS: SOUTHWEST 15 TO 25 KT...SHIFTING ABRUPTLY TO NORTH THIS
  MORNING AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT.
  WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON THEN DIMINISH
  BUT REMAIN MODERATE TONIGHT.

* AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL
  THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH
  TODAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM
  FROM SHORE ELSEWHERE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-250000-
/O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1200Z/
/O.CON.KMFR.GL.W.0061.141224T1200Z-141224T2100Z/
/O.CON.KMFR.SE.W.0082.141224T1200Z-141225T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
256 AM PST WED DEC 24 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST EARLY THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST EARLY THIS MORNING. 

* SEAS: WEST SWELL AND STEEP WIND WAVES WILL COMBINE TO PRODUCE
  SEAS OF 13 TO 15 FT TODAY. SEAS WILL DIMINISH BUT REMAIN HIGH
  AND STEEP TONIGHT THROUGH THURSDAY.

* WINDS: SHIFTING ABRUPTLY TO NORTH THIS MORNING AND INCREASING TO
  GALES 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG
  THROUGH THIS AFTERNOON THEN DIMINISH BUT REMAIN MODERATE
  TONIGHT. 

* AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL
  THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH
  TODAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM
  FROM SHORE ELSEWHERE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 22, 9:35 PM PST, 5 hours 1 minute earlier.

Area forecast discussion, Dec 22, 9:35 PM PST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
935 PM PST MON DEC 22 2014

.DISCUSSION...
THE ONLY UPDATES THIS EVENING HAVE BEEN TO PROVIDE THE LATEST
INFORMATION ABOUT THE FLOODING ON THE COQUILLE RIVER IN OUR
FLSMFR FLOODING WARNING PRODUCT. THE SOUTH FORK OF THE COQUILLE AT
MYRTLE POINT FELL BELOW FLOOD STAGE AROUND 5PM PST THIS EVENING.
THE COQUILLE AT COQUILLE REMAINED AT MODERATE FLOOD STAGE WHERE IT
IS FORECAST TO REMAIN UNTIL 8AM PST TUESDAY MORNING. THIS FORECAST
POINT IS EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL 4AM PST
WEDNESDAY MORNING.

TONIGHT WE EXPECT FOG TO FORM ACROSS MOST VALLEY LOCATIONS,
ESPECIALLY WEST OF THE CASCADES. SOME AREAS WILL PROBABLY HOLD
ONTO FOG INTO THE AFTERNOON ACROSS THE AREA, BUT DRY AIR BUILDING
ABOVE THE BOUNDARY LAYER ALONG WITH SOME EAST WIND ALOFT SHOULD
ALLOW MOST, IF NOT ALL, AREAS TO SEE SOME MILD AFTERNOON SUN.

ON WEDNESDAY A SHARP COLD FRONT IS EXPECTED TO PUSH THROUGH THE
FORECAST AREA. THE LATEST GUIDANCE THAT ARRIVED THIS EVENING
INDICATES THAT THE MOUNTAINS SHOULD SEE SNOW OR MOSTLY ALL SNOW
FROM THIS FRONTAL SYSTEM ABOVE 5500 FEET WITH 2 TO 6 INCHES LIKELY
ABOVE 4000 FEET, AND UP TO 2 INCHES DOWN TO A DUSTING POSSIBLE
BETWEEN 2500 AND 4000 FEET. SNOW LEVELS WILL FALL ABRUPTLY WITH
THIS COLD FRONT WEDNESDAY AFTERNOON AND PRECIPITATION RATES MAY
STILL BE HIGH ENOUGH TO CAUSE SOME ROAD IMPACTS DURING THAT TIME
PERIOD FROM ABOUT 4000 FEET UPWARD. ANYONE TRAVELING WEDNESDAY
AFTERNOON AND EVENING SHOULD BE SURE TO STAY UP TO DATE ON THE
LATEST FORECAST. BTL

&&

.AVIATION...FOR THE 23/00Z TAF CYCLE...CLOUDS ARE EXPECTED TO LOWER
WITH AREAS OF FOG FORMING OVERNIGHT, AND IFR TO LIFR CIGS/VIS ARE
EXPECTED AT ALL THE TERMINALS BY MORNING. THE CLOUDS AND FOG MAY BE
PERSISTENT ON TUESDAY, BUT SHOULD BREAK OUT TO AT LEAST MVFR BY
EARLY AFTERNOON AT ALL LOCATIONS. -WRIGHT

&&

.MARINE...UPDATED 900 PM PST MON DEC 22 2014...WEAK HIGH PRESSURE
WILL REMAIN OVER THE WATERS THROUGH TUESDAY RESULTING IN
RELATIVELY LIGHT AND VARIABLE WINDS. HOWEVER...MODERATE WEST SWELL
WILL CONTINUE. MODELS ARE IN BETTER AGREEMENT AS TO WINDS
ASSOCIATED WITH A MODERATE COLD FRONT EXPECTED TO MOVE THROUGH
WEDNESDAY. THE FRONT WILL BE QUICK MOVING, SO WHILE WE MAY HAVE A
BRIEF PERIOD OF SMALL CRAFT ADVISORY LEVEL SOUTH WINDS AHEAD OF
IT, THE STRONGEST WINDS ARE EXPECTED BEHIND THE FRONT WITH NORTH
GALES POSSIBLE WEDNESDAY MORNING THROUGH EARLY EVENING. THE MAIN
QUESTION REMAINING IS THE EXACT TIMING OF THE FRONT. WE'VE ISSUED
A GALE WATCH AND HAZARDOUS SEAS WATCH FOR MUCH OF WEDNESDAY TO
COVER THIS POTENTIAL. BTL/WRIGHT

&&

.PREV DISCUSSION... /ISSUED 242 PM PST MON DEC 22 2014/

SHORT TERM...MOIST NORTHWEST FLOW WILL BRING SOME CONTINUED
SCATTERED LIGHT SHOWERS INTO THE AREA, MAINLY FROM THE CASCADES
WEST, THROUGH THIS EVENING. SHOWER ACTIVITY WILL DECREASE, EXCEPT
FOR A SOME CONTINUED LIGHT SHOWERS ALONG PORTIONS OF THE COAST
TONIGHT INTO TUESDAY MORNING AS AN UPPER RIDGE BUILDS INTO THE
AREA. THEN TUESDAY EVENING THROUGH WEDNESDAY MORNING, A COLD
UPPER TROUGH IS FORECAST TO DROP DOWN FROM THE NORTHWEST, BECOMING
POSITIONED OFF THE SOUTHERN OREGON COAST WEDNESDAY MORNING. THIS
TROUGH WILL BRING A SHARP FRONT INTO THE AREA WEDNESDAY WITH
PRECIPITATION SPREADING ACROSS THE AREA...FOLLOWED BY A COLD
SHOWERY AIR MASS MOVING INLAND BEHIND THE FRONT ON CHRISTMAS EVE,
WEDNESDAY EVENING.

MODELS HAVE TRENDED FASTER WITH THE MOVEMENT OF THE FRONT ON, SO
HAVE INCREASED THE CHANCE FOR PRECIPITATION OVER THE AREA TUESDAY
NIGHT THROUGH WEDNESDAY. AHEAD OF THE FRONT ON WEDNESDAY, EXPECT RAIN
TO SPREAD INTO THE AREA WITH SNOW ABOVE 6000 FT ELEVATION. GUSTY
SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE MOUNTAINS AND INTO THE
SUMMER LAKE AREA WEDNESDAY AS 700 MB WINDS ALOFT INCREASE TO 40 TO
55 KT. THEN BEHIND THE FRONT, STRONG NORTHWEST FLOW ALOFT WILL
MOVE INTO THE AREA ALONG WITH THE COLD UPPER TROUGH. SNOW LEVELS
ARE EXPECTED TO DROP QUICKLY BEHIND THE FRONT FROM 6000 FT
ELEVATION AND HIGHER WEDNESDAY AFTERNOON...DOWN TO 2500 TO 3500
FEET ELEVATION WEDNESDAY EVENING FOR AREAS FROM THE CASCADES WEST
AND TO 4000 TO 5000 FT ELEVATION ELSEWHERE. SNOW LEVELS WILL LOWER
FURTHER TO 2000 TO 3000 FT WEDNESDAY NIGHT.

THE LOWERED SNOW LEVELS COMBINED WITH FORECAST SHOWERS WEDNESDAY
EVENING AREA EXPECTED TO BRING LIGHT SNOW ACCUMULATIONS OF 1 TO 3
INCHES TO THE MOUNTAINS ABOVE 3000 FT WITH 3 TO 6 INCHES ABOVE
6000 FT ELEVATION IN THE CASCADES. ALSO LIGHT SNOW ACCUMULATIONS
UP TO AN INCH ARE POSSIBLE IN SOME EAST SIDE VALLEYS WEDNESDAY
EVENING. ADDITIONAL LIGHT SNOW ACCUMULATIONS OF AROUND A TRACE TO
A HALF INCH ARE POSSIBLE OVERNIGHT WEDNESDAY AND ON CHRISTMAS
MORNING FOR ELEVATIONS DOWN TO 2000 FT FROM THE CASCADES WEST AS
THE TROUGH SHIFTS EAST BUT A LIGHT SHOWERY AIR MASS PERSISTS OVER
THE AREA. THIS MAY BRING A WHITE CHRISTMAS TO A FEW AREAS WEST OF
THE CASCADES AS WELL, MAINLY IN THE FOOTHILLS OF THE SISKIYOUS
AND CASCADES.

COLD AIR WILL PERSIST OVER THE AREA ON CHRISTMAS DAY WITH SNOW
LEVELS AROUND 2500 TO 3000 FT AND COOL TEMPERATURES. ALSO MODELS
SHOW A WEAK DISTURBANCE MOVING INTO NORTHWEST PORTIONS OF THE AREA
DURING THE DAY ON CHRISTMAS AND INTO THE NIGHT WITH ADDITIONAL
LIGHT SHOWERS POSSIBLE, MAINLY FROM THE COAST, INTO THE UMPQUA
AND INTO SOUTHERN OREGON CASCADES.

LONG TERM...FRIDAY THROUGH MONDAY NIGHT...THERE IS A FAIR AMOUNT OF
UNCERTAINTY REGARDING THE LONG TERM, MOSTLY AS A RESULT OF A CLOSED
LOW THAT MODELS EXPECT TO DEVELOP JUST NORTH OF HAWAII EARLIER IN
THE WEEK. HOW THIS LOW BEHAVES, AS WELL AS WHERE EXACTLY IT TAKES UP
RESIDENCE, WILL HAVE A MARKED INFLUENCE ON THE WEATHER HERE IN THE
PACIFIC NORTHWEST. THE STRONGER THIS LOW IS, THE MORE AMPLIFIED THE
RIDGE DOWNSTREAM WILL BE; THE FARTHER WEST, THE MORE LIKELY THIS
RIDGE WILL MOVE IN OVER THE WEST COAST. WITH THIS IN MIND, HAVE
OPTED TO TREND THE FORECAST TOWARDS A BLEND OF THE GFS AND ECMWF
MODEL SOLUTIONS, AS THE TWO ARE SIMILAR, AND HAVE COME MORE INTO
LINE WITH ONE ANOTHER OVER THE PAST 24 HOURS.

THE RESULT WILL BE A WET AND COLD FORECAST LATE IN THE WEEKEND AND
INTO EARLY NEXT WEEK. THE AFOREMENTIONED RIDGE IS EXPECTED TO ALIGN
ITSELF WITH ROUGHLY 140 DEGREES WEST, WHICH THEN PLACES OUR AREA
WITHIN GENERALLY NORTHWEST FLOW, KEEPING THE AIR MASS OVERHEAD MOIST
AND COOL INTO FRIDAY NIGHT. A POTENT WAVE WILL TOP THE RIDGE, THEN
DROP SOUTH INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA SATURDAY
INTO SUNDAY, RESULTING IN YET ANOTHER SHOT OF PRECIPITATION FOR THE
ENTIRE FORECAST AREA. SNOW LEVELS DURING THIS TIME ARE EXPECTED TO
BE RELATIVELY LOW, HOVERING SOMEWHERE BETWEEN 3000 AND 4000 FEET,
WHICH WOULD MEAN MUCH OF THE PRECIPITATION OVER THE MOUNTAINS AND
MOST OF THE PASSES IN THE AREA WILL FALL AS SNOW. IN OTHER WORDS,
THERE WILL BE A POTENTIAL FOR TRAVEL ISSUES DURING THE WEEKEND
FOLLOWING CHRISTMAS. THIS WILL BEAR WATCHING OVER THE NEXT SEVERAL
FORECAST CYCLES. THE TROUGH WILL ALSO BRING MUCH COLDER AIR TO THE
REGION, DROPPING TEMPERATURES TO BELOW SEASONAL NORMALS. THIS COLD
AIR WOULD THEN REMAIN IN PLACE THROUGH THE END OF THE TERM, ALTHOUGH
RIDGING EARLY NEXT WEEK MAY BUMP THEM BACK UP TO NORMAL OR ABOVE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...
- GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
  FOR PZZ350-356-376.
- HAZARDOUS SEAS WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
  EVENING FOR PZZ350-356-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST WEDNESDAY
  FOR PZZ350-356-370-376.
- GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING
  FOR PZZ370.
- HAZARDOUS SEAS WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
  EVENING FOR PZZ370.

BTL/CC/BPN/TRW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:36 AM PSTHazardous Seas WarningMFR37 hr
Dec 23, 1:36 PM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath14 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.